Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 29, 2019, 5:24 PM CDT for Van Buren County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 5:24 PM CDT (22:24 UTC)
- Expired
- May 29, 2019, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Van Buren County, AR
The radar
The Little Rock radar (KLZK), 87 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.6
The text
As transmitted.
482
WGUS54 KLZK 292224
FFWLZK
ARC141-300030-
/O.NEW.KLZK.FF.W.0039.190529T2224Z-190530T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
524 PM CDT Wed May 29 2019
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Van Buren County in north central Arkansas...
* Until 730 PM CDT.
* At 523 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to four inches of rain
have already fallen. Flash flooding is likely to occur.
* Some locations that will experience flooding include...
Clinton... Fairfield Bay...
Damascus... Shirley...
Fairbanks... Whipple...
Fairfield Bay Marina... Sugar Loaf Recreation Area...
Claude... Choctaw...
Bee Branch... Beverage Town...
Southside in Van Buren County... Morganton...
Scotland... Culpepper...
Formosa... South Fork Recreation Area...
Botkinburg... Crabtree...
LAT...LON 3573 9242 3571 9241 3571 9225 3537 9226
3537 9247 3546 9248 3547 9274 3568 9255
3578 9243
$$
51What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:35 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 29, 2:35 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 235 PM CDT Wed May 29 2019 .Short Term...Tonight thru Friday... Shaping up to be an active evening of severe weather and heavy rainfall across the forecast area. As per yesterday, the closed low that was over Colorado has moved northeast into the eastern Plains, while an upper level ridge remained in place across the southeastern US. The result was a southwesterly flow aloft, with several shortwaves moving through the flow. Here across Arkansas, a fairly deep moist layer was in place across the area with a southerly/southwesterly flow, and a frontal boundary was advancing southeastward across the southern Plains. The 12Z LIT sounding showed an unstable airmass in place early in the day, with no cap in place. As the morning progressed, quite a bit of scattered, weak convection had freely developed across the southwestern and western portions of the state. Existing flash flood watch that is in place looks good. A special 18Z sounding was conducted, and shows that the layer below 700 mb has moistened up further, and the atmosphere has continued to destabilize. Surface based CAPE from the 18Z LIT sounding indicated uncapped values in excess of 6000 j/kg. Interpreting the skew-T, I would say that mean mixed layer values were probably more in the range of 4000 j/kg, still impressive to say the least. Shear values across the area were relatively weak, which is fortunate considering how unstable the airmass is. Ongoing convection across the northwest portions of the state is presently showing relatively little rotation. Overall the impressive convective parameters this afternoon coupled with the low-shear environment point to multicellular convection with a very heavy rainfall threat, along with the potential for microbursts and large hail. Tornadoes will be a threat this evening if convection develops along any old outflow boundaries, and along the leading edge of storms if/when the event evolves into a QLCS overnight. By tomorrow, the cold front will finally move into the state and usher in drier weather in its wake. In regards to the ongoing flooding along the Arkansas river, the flood crest is gradually making its way down the river from western Arkansas. Any additional rainfall that occurs within the basin tonight will probably have little, if any, effect on the crest, unless excessive rainfall over the upstream Oklahoma basins cause additional strain on the flood storage capacities of reservoirs in those areas. Most likely, the primary result will be an extension of the length of flooding. && .Long Term...Friday night thru Wednesday... Model guidance continues to indicate a return of northwesterly flow to the Southern Great Plains and Lower Mississippi Valley by this weekend into early next week. H500 ridging will extend northward across Texas, with a deep low near New England, and another low across the Pacific Southwest. With this pattern in place, as occasional pieces of shortwave energy pass over the state some rain chances will be seen at times. A cold front will likely move through late Sunday into Monday, which will bring increased rain chances to the area. While widespread heavy rainfall isn't currently anticipated, given the setup, some MCS activity could pose a localized heavy rain/thunderstorm threat. High temperatures through the period will be in the 80s and 90s, with lows overnight in the 60s and 70s. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 65 82 61 83 / 90 20 10 0 Camden AR 70 86 62 87 / 40 30 0 10 Harrison AR 60 76 58 81 / 80 10 0 10 Hot Springs AR 67 83 61 85 / 90 20 0 10 Little Rock AR 69 85 64 86 / 70 30 0 0 Monticello AR 71 86 65 87 / 10 30 10 10 Mount Ida AR 65 82 59 83 / 90 20 0 10 Mountain Home AR 62 79 59 82 / 90 20 0 10 Newport AR 66 83 62 84 / 90 30 10 0 Pine Bluff AR 72 85 64 86 / 40 30 10 0 Russellville AR 65 82 60 84 / 90 20 0 10 Searcy AR 67 84 62 85 / 80 30 10 0 Stuttgart AR 71 85 63 85 / 40 30 10 0 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning FOR Baxter-Boone- Johnson-Logan-Marion-Montgomery-Newton-Pike-Polk-Pope-Scott- Searcy-Yell. && Short Term...53 / Long Term...69
Hazardous weather outlook, May 29, 4:38 AM CDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 438 AM CDT Wed May 29 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 438 AM CDT Wed May 29 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to continue through the morning across portions of northern Arkansas. Another round or two of showers and thunderstorms are expected to develop this afternoon and evening across a good portion of the state. Some storms could be strong to severe. Damaging winds and large hail would be the main concerns with any severe storms. An isolated tornado can not be ruled out as well. Localized flash flooding will be a concern over the northwestern half of the state where two to four inches of rainfall will be possible through tonight. Localized higher amounts will be possible. The Arkansas River will continue to rise. Major flooding is expected through tonight west of Conway. This includes water over roads, many acres of land, and engulfing some homes and businesses. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Major flooding is expected at most forecast points along the Arkansas River. This will be an historic event, with record or near record crests in some cases. Crests will begin to occur at points upstream of Morrilton by Friday, with areas downstream expected to crest this weekend through next week. Arkansas River levels will remain high for several days, perhaps into mid-June. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening across northern and western Arkansas. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 230
In the hours before
Local storm report, May 29, 4:24 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 NW CLINTON 35.59N 92.46W
05/29/2019 E1.25 INCH VAN BUREN AR LOCAL OFFICIAL
HALF DOLLAR SIZE HAIL IN CLINTON, AR.
&&
EVENT NUMBER LZK1900101
CROSSSpecial weather statement, May 29, 4:37 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
437 PM CDT Wed May 29 2019
ARZ022-023-031-038-039-292230-
Pope AR-Perry AR-Van Buren AR-Yell AR-Conway AR-
437 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY...SOUTHWESTERN VAN
BUREN...CONWAY...EAST CENTRAL YELL AND SOUTHEASTERN POPE COUNTIES
UNTIL 530 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms from
near Broomfield to Atkins to 10 miles southwest of Adona. Movement
was east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Russellville... Morrilton...
Perryville... Atkins...
Pottsville... Dover...
Oppelo... Hector...
Menifee... Perry...
Adona... Houston...
Bethlehem... Sequoya Park...
Hill Creek... Happy Bend...
Hattieville... Jerusalem...
Toad Suck... Blick...
A Tornado Watch remains in effect until 800 PM CDT for central and
north central Arkansas.
&&
LAT...LON 3536 9249 3527 9249 3526 9251 3524 9250
3523 9253 3519 9253 3518 9250 3515 9250
3511 9252 3513 9254 3512 9255 3506 9254
3500 9260 3498 9259 3496 9257 3486 9307
3524 9308 3548 9312 3563 9256
TIME...MOT...LOC 2136Z 255DEG 24KT 3543 9303 3526 9300 3491 9299
46Special weather statement, May 29, 4:47 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Little Rock AR 447 PM CDT Wed May 29 2019 ARZ023-024-032-292230- Van Buren AR-Faulkner AR-Cleburne AR- 447 PM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN... SOUTHWESTERN CLEBURNE AND NORTH CENTRAL FAULKNER COUNTIES UNTIL 530 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near Guy, or 16 miles south of Fairfield Bay, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Heber Springs... Fairfield Bay... Greers Ferry... Quitman... Damascus... Higden... Fairbanks... Sugar Loaf Recreation Area... Edgemont... Southside in Van Buren County... Morganton... Eden Isle... Pearson... Narrows Marina... A Tornado Watch remains in effect until 800 PM CDT for north central Arkansas. LAT...LON 3532 9229 3536 9247 3562 9223 3547 9192 TIME...MOT...LOC 2147Z 229DEG 16KT 3538 9229 65
Local storm report, May 29, 4:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
453 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG CLINTON 35.58N 92.45W
05/29/2019 VAN BUREN AR LAW ENFORCEMENT
POWERLINES WERE DOWN NEAR HWY. 65 AND OLD HWY. 9. NO
POWER AT THE SHERIFF OFFICE.
&&
51Special weather statement, May 29, 4:56 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
456 PM CDT Wed May 29 2019
ARZ007-008-017-292245-
Lawrence AR-Randolph AR-Sharp AR-
456 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...NORTHWESTERN LAWRENCE
AND NORTHEASTERN SHARP COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Alton to near Ravenden Springs
to 7 miles west of Annieville. Movement was east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pocahontas... Imboden...
Ravenden... Maynard...
Ravenden Springs... Annieville...
Dalton... Attica...
Williford... Armstrong...
Middlebrook... Ingram...
Shannon... Wirth...
Birdell... Elnora...
Elkins Park... Brakebill...
Warm Springs... Eleven Point...
LAT...LON 3638 9083 3618 9088 3607 9143 3631 9136
3650 9144 3650 9088
TIME...MOT...LOC 2155Z 257DEG 25KT 3656 9137 3633 9128 3612 9136
46Local storm report, May 29, 4:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST REHMS CORNER 35.08N 92.80W
05/29/2019 E60 MPH CONWAY AR TRAINED SPOTTER
THUNDERSTORM WIND GUST ABOVE 60 MPH NEAR TIMBER LAKE
RESERVOIR.
&&
EVENT NUMBER LZK1900102
CROSSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:05 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton | 40 min |
| May 29, 3:57 AM CDT | Special Weather Statement | LZK | Newton, Pope, Searcy | 48 min |
| May 29, 4:18 AM CDT | Special Weather Statement | LZK | Logan | 42 min |
| May 29, 4:38 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Izard, Searcy, Stone, Van Buren | 37 min |
| May 29, 5:00 AM CDT | Special Weather Statement | LZK | Logan | 30 min |
| May 29, 5:13 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Sharp, Stone, Van Buren and 1 more | 47 min |
| May 29, 5:56 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Randolph, Sharp, White and 1 more | 49 min |
| May 29, 6:43 AM CDT | Special Weather Statement | LZK | Independence, Jackson, Lawrence, Randolph | 47 min |
| May 29, 12:52 PM CDT | Special Weather Statement | LZK | Johnson | 38 min |
| May 29, 1:08 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 52 min |
| May 29, 1:13 PM CDT | Special Weather Statement | LZK | White | 47 min |
| May 29, 1:16 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 44 min |
| May 29, 1:50 PM CDT | Special Weather Statement | LZK | Newton | 40 min |
| May 29, 2:05 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 40 min |
| May 29, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone | 48 min |
| May 29, 3:07 PM CDT | Special Weather Statement | LZK | Scott | 53 min |
| May 29, 3:10 PM CDT | Special Weather Statement | LZK | Johnson | 50 min |
| May 29, 3:14 PM CDT | Special Weather Statement | LZK | Montgomery | 46 min |
| May 29, 3:28 PM CDT | Special Weather Statement | LZK | Baxter | 47 min |
| May 29, 3:47 PM CDT | Special Weather Statement | LZK | Fulton | 43 min |
| May 29, 3:50 PM CDT | Special Weather Statement | LZK | Stone | 55 min |
| May 29, 3:59 PM CDT | Special Weather Statement | LZK | Van Buren | 46 min |
| May 29, 4:05 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 55 min |
| May 29, 4:13 PM CDT | Special Weather Statement | LZK | Perry | 47 min |
| May 29, 4:16 PM CDT | Special Weather Statement | LZK | Sharp | 44 min |
| May 29, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Stone | 30 min |
| May 29, 4:37 PM CDT | Special Weather Statement | LZK | Conway, Perry, Pope | 53 min |
| May 29, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 45 min |
| May 29, 4:47 PM CDT | Special Weather Statement | LZK | Cleburne | 43 min |
| May 29, 4:56 PM CDT | Special Weather Statement | LZK | Randolph | 49 min |
| May 29, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Perry, Van Buren | 51 min |
| May 29, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph, Sharp | 45 min |
| May 29, 5:18 PM CDT | Tornado Warning | LZK | Randolph | 42 min |
| May 29, 5:28 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 47 min |
| May 29, 5:36 PM CDT | Special Weather Statement | LZK | Pulaski | 39 min |
| May 29, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 47 min |
| May 29, 6:05 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Hot Spring, Lonoke, Pulaski, Saline | 115 min |
| May 29, 6:08 PM CDT | Special Weather Statement | LZK | Saline | 52 min |
| May 29, 6:19 PM CDT | Special Weather Statement | LZK | White | 56 min |
| May 29, 6:56 PM CDT | Special Weather Statement | LZK | Pike | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.